Abstract

For x/n ≫ 1, the following relations between the Mie-scattering functions an (x,m) and bn(x,m) are satisfied: a1 (x,m) = b2 (x,m) = a3 (x,m) = ⋯ = an−1(x,m) = bn(x,m) and b1(x,m) = a2 (x,m) = b3 (x,m) = ⋯ = bn−1 (x,m) = an(x,m) for arbitrary refractive index m. By use of these relations, the Van de Hulst and Deirmendjian conjectures about the x → ∞ behavior of the scattering functions or their linear and bilinear combinations, as well as several new relations, are rigorously proved.

© 1973 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Asymptotic limits of the Mie-scattering characteristics

Petr Chýlek
J. Opt. Soc. Am. 65(11) 1316-1318 (1975)

Mie scattering by spheres in an absorbing medium*

W. C. Mundy, J. A. Roux, and A. M. Smith
J. Opt. Soc. Am. 64(12) 1593-1597 (1974)

Interference structure of the Mie extinction cross section

Petr Chýlek and Jiyu Zhan
J. Opt. Soc. Am. A 6(12) 1846-1851 (1989)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (12)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (67)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription